[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.112.64. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 2, 1934

DINITROPHENOL POISONING: REPORT OF A CASE

JAMA. 1934;102(22):1844-1845. doi:10.1001/jama.1934.62750220001008
Abstract

History.—  J. M., a white woman, aged 42, married, a house-wife, who weighed 70 Kg. (154 pounds), was advised by her physician to take dinitrophenol, 0.1 Gm., three times a day. Thirty capsules of sodium dinitrophenol 2-4 (Eastman Kodak Company) were taken with a weight loss of 4 pounds (1.8 Kg.) during ten days. There was no excessive sweating or other untoward symptoms, and with the telephonic consent of her physician the druggist supplied sixty more capsules. On the morning of the eleventh day, a slight rash, which itched moderately, appeared on the chest. On the night of the fourteenth day, a generalized erythematous papular eruption appeared over the whole body, including the scalp. These papules were hard and shotty, about 6 mm. in diameter, and raised 3 mm. There was considerable discomfort from itching. The use of the drug was discontinued and the usual measures of diet and therapy

First Page Preview View Large
First page PDF preview
First page PDF preview
×